Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 80, NWS Jackson, MS

June 9, 2013Concordia Parish, Tensas Parish, Louisiana; Adams County, Jefferson County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 9, 2013, 5:59 PM CDT for Concordia Parish, Tensas Parish, Louisiana; Adams County, Jefferson County, Mississippi. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2013, 5:59 PM CDT (22:59 UTC)
Expired
Jun 9, 2013, 7:30 PM CDT
In force
91 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Jefferson County, MS

The radar

The Ft Polk radar (KPOE), 150 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WGUS54 KJAN 092259
FFWJAN
LAC029-107-MSC001-063-100030-
/O.NEW.KJAN.FF.W.0080.130609T2259Z-130610T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SUN JUN 9 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FERRIDAY...
  SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  NORTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  WESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR FERRIDAY...MOVING EAST
  AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE
  TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLAYTON...SPOKANE...PINE RIDGE...WATERPROOF AND CHURCH HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3175 9168 3173 9166 3173 9163 3176 9159
      3173 9156 3172 9154 3174 9153 3178 9156
      3186 9117 3163 9115 3160 9142 3154 9169
      3173 9170

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:56 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 9, 3:56 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SUN JUN 9 2013

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION IS ONGOING
THIS AFTERNOON BUT HAS REMAINED FAIRLY TAME THUS FAR. THE MAJORITY
OF THE ACTIVITY HAS BEEN GENERALLY ALONG AND EAST OF THE INTERSTATE
55 CORRIDOR WHERE LIFT FROM AN UPPER DISTURBANCE HAS COMBINED WITH
ADEQUATE MOISTURE(PW VALUES IN EXCESS OF 1.7 TO NEAR 2 INCHES PER
LATEST MESOANALYSIS) AND DAYTIME HEATING. MUCH OF THIS ACTIVITY
SHOULD REMAIN BELOW SEVERE LIMITS THOUGH THERE COULD BE SOME LOCALLY
HEAVY DOWNPOURS THAT MAY LEAD TO LOCALIZED FLASH FLOODING GIVEN
POTENTIAL FOR BACKBUILDING STORMS. IN ADDITION...AN UPPER LEVEL
TROUGH IS CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS TRACKING EAST.
AS THIS FEATURE ENHANCES LIFT ACROSS OUR AREA...THIS SHOULD HELP
GENERATE CONVECTION ACROSS MY WESTERN ZONES THIS AFTERNOON INTO
THE EVENING HOURS. GIVEN THAT THIS AREA REMAINS UNTAPPED FROM
PREVIOUS CONVECTION....THERE STILL REMAINS THE POTENTIAL FOR STRONG
TO SEVERE STORMS IN THIS REGION. BASED ON LATEST MESOANALYSIS...LOW
LEVEL LAPSE RATES NEAR 8 C/KM AND SHEAR VALUES EXCEEDING 25-30KTS
WITH SUFFICIENT SBCAPE SHOULD GENERATE SOME VIGOROUS CONVECTION WITH
POTENTIAL FOR GUSTY WINDS UP TO 60MPH AND SMALL HAIL. AS THE UPPER
TROUGH TRACKS EAST...STORM ACTIVITY SHOULD CONTINUE EAST AS
WELL...ESPECIALLY FOR LOCATIONS ALONG AND NORTH OF I-20. OTHER
CONVECTION SHOULD GRADUALLY DIMINISH WITH LOSS OF DAYTIME HEATING.

BY 12Z MONDAY THE UPPER LOW WILL BE LOCATED ACROSS THE
ILLINOIS-INDIANA BORDER WITH THE MAIN TROUGH AXIS ACROSS THE EASTERN
SECTION OF MY CWA. SOME OF THE HI-RES MODELS INDICATE THAT ALL OF
THE CONVECTION ASSOCIATED WITH THIS SHOULD BE OUT OF THE CWA BY
MONDAY MORNING. OTHER GLOBAL MODELS ARE A LITTLE LESS PROGRESSIVE.
HAVE LEFT IN MOS POPS DURING THE MORNING HOURS TO ACCOUNT FOR
RESIDUAL/SLOWER PROGRESSION OF CONVECTION. BEYOND THIS...MUCH OF THE
MODEL GUIDANCE DOES INDICATE THAT DRIER AIR WILL MOVE IN AS UPPER
RIDGING TO THE WEST STARTS TO EASE INTO THE REGION. HAVE GONE AHEAD
AND FOLLOWED CONSENSUS AND LEFT THE AFTERNOON DRY FOR THE REGION.
TEMPERATURES SHOULD BE ABLE TO WARM INTO THE 90S MONDAY FOLLOWING
MORNING CONVECTION.

THE UPPER TROUGH WILL BE EAST OF THE REGION BY MONDAY EVENING...LEAVING
THE ARKLAMISS REGION UNDER NORTHWEST FLOW ALOFT AS THE RIDGE OVER THE
SOUTHERN PLAINS STARTS TO PROGRESS EASTWARD. GUIDANCE POPS HAVE
CONTINUED TO COME IN DRIER FOR MONDAY NIGHT AND FEEL THIS IS FAIRLY
GOOD. HOWEVER...GIVEN THE NORTHWEST FLOW ALOFT THERE IS SOME
SUGGESTION IN THE MODELS THERE COULD BE A WEAK DISTURBANCE THAT MOVES
THROUGH EASTERN MISSISSIPPI/NORTHERN ALABAMA MONDAY NIGHT. THIS IS
SHOWN TO HAVE POTENTIAL TO CLIP MY FAR NORTHEASTERN ZONES NEAR THE
GOLDEN TRIANGLE AREA. HAVE LEFT IN SLIGHT CHANCE POPS FOR THIS
POSSIBILITY.

BY TUESDAY...591DM HEIGHTS WILL BE WELL ENTRENCHED OVER THE REGION
AND MUCH DRIER WEATHER IS EXPECTED. NORMALLY THIS WOULD SUGGEST
PRETTY HOT CONDITIONS. HOWEVER...GIVEN HOW WET THE REGION HAS
BEEN...THIS SHOULD KEEP HIGH TEMPERATURES FROM REACHING THE MID TO
UPPER 90S. MAV HIGHS WERE CUT BY A COUPLE OF DEGREES AT MANY SITES
TO ACCOUNT FOR THIS. DESPITE SLIGHTLY LOWER TEMPERATURES(BUT STILL
IN THE LOW TO MID 90S)... CONDITIONS WILL BE STEAMY AS DEWPOINTS WILL
REMAIN HIGH. THIS WILL LEAD TO HIGHER HEAT INDICES ACROSS THE
REGION. AREAWIDE...WE COULD SEE HEAT INDICES FROM 97-99 DEGREES AND
EVEN EXCEEDING 100 DEGREES NORTH OF I-20. OVERNIGHT LOWS THROUGH THE
PERIOD WILL REMAIN WARM INTO THE UPPER 60S/LOWER 70S. /28/

.LONG TERM...WEDNESDAY THROUGH SUNDAY...PRETTY QUIET CONDITIONS LOOK
TO BE IN STORE TUESDAY AND BEYOND AS THE ARKLAMISS IS SITUATED ON
THE EASTERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE
SOUTH-CENTRAL PLAINS. SOUTHWESTERLY SURFACE WINDS TUE AND WED
AFTERNOON MAY AID IN SEA BREEZE ENCROACHMENT ON OUR SOUTHERN ZONES
WHICH COULD BRING ISOLATED SHOWERS OR STORMS. OTHERWISE IT LOOKS
QUIET WITH AFTERNOON TEMPS IN THE LOWER TO MIDDLE 90S EACH
AFTERNOON...SOME 3 TO 6 DEGREES ABOVE NORMAL. A COOL FRONT WILL
APPROACH THE REGION SOMETIME THU AFTERNOON OR EVENING WHICH SHOULD
BRING A DECENT (NOT TERRIFIC) CHANCE FOR SHOWER AND THUNDERSTORM
ACTIVITY DURING THIS TIME. CONVECTION ALONG/AHEAD OF THE FRONT WILL
HAVE AN ABUNDANCE OF INSTABILITY TO WORK WITH DUE TO THE WARM
SURFACE TEMPS AND DEW POINTS IN THE LOWER 70S SO WE'LL HAVE TO KEEP
AN EYE ON THE STRONG/SEVERE STORM POTENTIAL AS IT'S NOT OUT OF THE
QUESTION.

LOOKS LIKE THE SLIGHTLY DRIER AIR IN WAKE OF THE FRONT WILL
OVERSPREAD THE NORTHEASTERN HALF OF THE AREA FRI INTO SAT BEFORE THE
FRONT WASHES OUT. WEAK CONVERGENCE IN VICINITY OF THE FRONT NOW
SITUATED SOMEWHERE ALONG OR SOUTH OF I-20 COULD VERY WELL PROVIDE
IMPETUS FOR ADDITIONAL DIURNAL CONVECTION BOTH FRI AND SAT
AFTERNOONS...ALTHOUGH THE GFS IS NOT QUITE CONVINCED AS IT SHOWS THE
UPPER RIDGE/STRONG SUBSIDENCE CENTERED ALMOST DIRECTLY OVER THE
REGION. ANY CHANCE FOR SHOWERS AND STORMS SUNDAY WILL ALSO BE TIED
TO THE POSITION OF THE UPPER RIDGE...UNCERTAINTY ABOUNDS.

OTHER THAN A FEW MINOR ADJUSTMENTS TO AFTERNOON HIGHS THE GFS MOS
TEMPS AND POPS LOOKED REASONABLE AND WERE GENERALLY FOLLOWED. /BK/

&&

.AVIATION...FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE TIMING
STORMS AND ANY IMPACTS TO TERMINAL SITES. MAIN PRECIP REGION IS
ACROSS THE E HALF. HOWEVER...LATE AFTERNOON/EVENING ACTIVITY IS
EXPECTED ACROSS THE W/NW LOCATIONS. STRONGER WIND GUSTS WILL BE
POSSIBLE WITH THIS LATER ACTIVITY. LATER TONIGHT...FOCUS WILL SHIFT
TO POTENTIAL MVFR CEILINGS WITH AN OCCASIONAL OPPORTUNITY FOR SOME
IFR CEILINGS. SOME MVFR VIS CONDITIONS MAY ALSO OCCUR. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  91  71  94 /  63  10   1   3
MERIDIAN      69  91  68  94 /  67  23   6   3
VICKSBURG     67  91  69  93 /  53   3   1   4
HATTIESBURG   71  91  71  95 /  50  35   7   3
NATCHEZ       70  90  70  93 /  40  10   5   3
GREENVILLE    69  92  71  94 /  48   3   1   4
GREENWOOD     68  90  70  94 /  60   5   1   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/BK/CME
Hazardous weather outlook, Jun 9, 2:20 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SUN JUN 9 2013

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>029-034>036-
040>042-047-101930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
220 PM CDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND EVENING. THE STRONGEST STORMS COULD CONTAIN 50 TO 60 MPH WIND
GUSTS AND SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED INTO THIS EVENING.

LAZ024-026-MSZ030>033-037>039-043>046-048>066-072>074-101930-
CATAHOULA-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
220 PM CDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Local storm report, Jun 9, 1:00 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SUN JUN 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             9 SSE LAUREL            31.57N 89.09W
06/08/2013  E0.50 INCH       JONES              MS   PUBLIC

            PEA TO DIME SIZE HAIL

0626 PM     HAIL             5 S WHITES              32.02N 90.19W
06/08/2013  E1.75 INCH       SIMPSON            MS   PUBLIC

0805 PM     HAIL             3 SW PRENTISS           31.57N 89.91W
06/08/2013  E1.75 INCH       JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            ALONG PROGRESS RD

0817 PM     HAIL             3 WNW PRENTISS          31.61N 89.92W
06/08/2013  E1.00 INCH       JEFFERSON DAVIS    MS   LAW ENFORCEMENT

0845 PM     TSTM WND DMG     3 ENE HARRISVILLE       31.99N 90.03W
06/08/2013                   SIMPSON            MS   LAW ENFORCEMENT

            TREE DOWN ACROSS A ROAD BETWEEN BRAXTON AND HARRISVILLE.

0845 PM     HAIL             3 E HARRISVILLE         31.98N 90.02W
06/08/2013  E1.00 INCH       SIMPSON            MS   PUBLIC

&&

CME
Special weather statement, Jun 9, 5:09 PM CDT, 50 minutes before
LAZ024-026-092255-
CONCORDIA LA-CATAHOULA LA-
509 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT SUN JUN 9 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 9 MILES WEST OF LEE BAYOU TO 4 MILES SOUTHWEST
OF LARTO AT 508 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CATAHOULA AND CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3173 9176 3184 9157 3175 9154 3173 9138
      3162 9141 3162 9152 3157 9140 3152 9152
      3137 9147 3141 9158 3128 9151 3126 9165
      3105 9156 3097 9166 3103 9164 3104 9172
      3119 9168 3131 9187 3124 9200 3128 9202
TIME...MOT...LOC 2208Z 236DEG 13KT 3175 9169 3133 9192

19
Special weather statement, Jun 9, 5:27 PM CDT, 32 minutes before
MSZ048-049-092325-
RANKIN MS-HINDS MS-
527 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT SUN JUN 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF JACKSON AT 525 PM CDT...MOVING EAST AT
20 MPH.  THIS STORM WILL AFFECT THE CITIES OF CLINTON...JACKSON...
PEARL...FLOWOOD...AND BRANDON OVER THE NEXT HOUR.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL HINDS AND CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3217 9033 3234 9037 3240 9012 3240 9006
      3241 9007 3244 8998 3222 8993
TIME...MOT...LOC 2225Z 258DEG 16KT 3227 9024

19
Special weather statement, Jun 9, 5:29 PM CDT, 30 minutes before
MSZ036-092315-
HOLMES MS-
529 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT SUN JUN 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF HOWARD AT 529 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3326 8993 3316 8986 3314 8991 3301 9029
      3311 9036 3314 9033 3320 9033 3332 9011
TIME...MOT...LOC 2229Z 248DEG 14KT 3312 9024

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:09 PM CDTSpecial Weather StatementJANConcordia46 min
Jun 9, 6:21 PM CDTSpecial Weather StatementJANRichland44 min
Jun 8, 7:13 PM CDTSpecial Weather StatementJANJefferson42 min
Jun 8, 7:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis49 min
Jun 8, 7:57 PM CDTSpecial Weather StatementJANClaiborne28 min
Jun 8, 8:16 PM CDTSevere Thunderstorm WarningJANJefferson Davis59 min
Jun 8, 8:18 PM CDTSevere Thunderstorm WarningJANSimpson57 min
Jun 8, 8:48 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson42 min
Jun 8, 9:23 PM CDTSpecial Weather StatementJANCopiah32 min
Jun 8, 9:38 PM CDTSpecial Weather StatementJANRankin27 min
Jun 9, 1:39 PM CDTFlash Flood WarningJANLamar2 hr
Jun 9, 5:27 PM CDTSpecial Weather StatementJANRankin58 min
Jun 9, 5:29 PM CDTSpecial Weather StatementJANHolmes46 min
Jun 9, 5:37 PM CDTSevere Thunderstorm WarningJANHolmes53 min
Jun 9, 6:10 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower50 min
Jun 9, 6:28 PM CDTSpecial Weather StatementJANHolmes47 min
Jun 9, 6:35 PM CDTSpecial Weather StatementJANRankin40 min
Jun 9, 6:49 PM CDTSevere Thunderstorm WarningJANHolmes56 min
Jun 9, 6:58 PM CDTTornado WarningJANHolmes47 min

Nearby

Flash Flood Warnings in Louisiana, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.